Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 38, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 1, 2005, 5:41 PM CDT for Ward County, North Dakota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2005, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 1, 2005, 6:31 PM CDT
- In force
- 50 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Ward County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:30 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 012242 SVRBIS NDC101-012330- /O.NEW.KBIS.SV.W.0038.050601T2241Z-050601T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 541 PM CDT WED JUN 1 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA THIS INCLUDES THE CITY OF MINOT * UNTIL 630 PM CDT * AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF MINOT...AND MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MINOT AROUND 555 PM CDT SURREY AROUND 555 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4803 10132 4803 10102 4845 10108 4846 10141 $$ VINING
2 follow-up statements
000 WWUS53 KBIS 012319 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 619 PM CDT WED JUN 1 2005 NDC101-012330- /O.CON.KBIS.SV.W.0038.000000T0000Z-050601T2330Z/ WARD ND- 619 PM CDT WED JUN 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR EAST CENTRAL WARD COUNTY... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MINOT... MOVING NORTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHEAST OF MINOT AFB AND 9 MILES SOUTHWEST OF WOLSETH BY 630 PM CDT STREET FLOODING HAS BEEN REPORTED IN AND AROUND MINOT. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR WESTERN NORTH DAKOTA. LAT...LON 4803 10132 4803 10102 4845 10108 4846 10141 $$ VINING
000 WWUS53 KBIS 012331 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 629 PM CDT WED JUN 1 2005 NDC101-012339- /O.EXP.KBIS.SV.W.0038.000000T0000Z-050601T2330Z/ WARD ND- 629 PM CDT WED JUN 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WARD COUNTY EXPIRES AT 630 PM CDT... THE SEVERE THUNDERSTORM HAS MOVED NORTH OF MINOT AND BURLINGTON AND MOVING INTO NORTHEASTERN WARD COUNTY...WHERE A TORNADO WARNING IS IN EFFECT. THE TORNADO THREAT FOR NORTHEAST WARD COUNTY IS VALID. TAKE COVER IF THIS STORM APPROACHES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR WESTERN NORTH DAKOTA. LAT...LON 4803 10132 4803 10102 4845 10108 4846 10141 $$ VINING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:10 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 1, 3:10 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT WED JUN 1 2005 .SHORT TERM... TONIGHT THROUGH FRIDAY NIGHT... CONCERNS WILL BE STRONG/SEVERE THUNDERSTORMS AND POTENTIAL FOR HEAVY RAINFALL TONIGHT. UPPER LOW OVER SASKATCHEWAN WILL LIFT NORTHWARD TONIGHT. LOW LEVEL JET OF 25 TO 35 KTS ENHANCING LOW LEVEL MOISTURE ACROSS CENTRAL ND WITH OVERRUNNING ACROSS WEAK WARM FRONTAL BOUNDARY IN SRN ND. STRONG DYNAMIC SITUATION WITH STEEP LAPS RATES LIKELY AS TEMPS HAVE RISEN CLOSE TO 80 ACROSS SOUTH CENTRAL ND. MODELS CURRENTLY SHOW A NORTHEAST TO SOUTHWEST PRECIP FORECAST AND THAT LOOKS GOOD CONSIDERING POSITION OF UPPER LEVEL JET AND ITS DIFFLUENT REGION. WILL KEEP HIGH HIGH PROBABILITIES ACROSS THE SOUTHWEST AND NORTH WITH THE THREAT OF SEVERE WEATHER...AND HEAVY RAIN. THE FOCUS FOR SEVERE WEATHER AND HEAVY RAIN WILL MOVE EAST OF THE FORECAST AREA BY THURSDAY MORNING...BUT WILL KEEP A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS GOING AS COLD AIR ALOFT WILL ENHANCE LAPSE RATES NORTH BUT SUBSIDENCE HINDERS CONVECTION ACROSS THE SOUTH. ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND AS UPPER LEVEL CYCLONIC FLOW AND COLD AIR MAINTAIN STEEP LAPSE RATES AND INSTABILITY. .LONG TERM... SUNDAY THROUGH WEDNESDAY NIGHT...ON SUNDAY AN UPPER LOW AND SURFACE LOW OVER SOUTHERN MANITOBA LIFTS NORTH GRADUALLY AS AN H500 SHORTWAVE RIDGE BUILDS INTO THE NORTHERN PLAINS. THIS WEAK RIDGE GIVES WAY TO A LARGE LOW MOVING INTO THE PLAINS FROM THE NORTHWEST CONUS COAST AND DOMINATES THE WEATHER PATTERN TUESDAY...WEDNESDAY...AND BEYOND THE LAST DAY OF THE EXTENDED FORECAST. EXPECT SHOWERS AND THUNDERSTORMS THROUGHOUT THE PERIOD WITH SEASONAL TEMPERATURES WITH HIGHS MAINLY IN THE 70S. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE && WAA/JV
Hazardous weather outlook, Jun 1, 3:22 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 322 PM CDT WED JUN 1 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-022020- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 322 PM CDT WED JUN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA BY EARLY EVENING...THEN CONTINUE INTO THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. VERY HEAVY RAINFALL MAY ALSO ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL LIKELY BE NEEDED FROM LATE AFTERNOON THROUGH THE NIGHTTIME HOURS. CJS/WAA
In the hours before
Local storm report, Jun 1, 4:14 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
414 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 6 S SOURIS 48.82N 100.68W
06/01/2005 0.75 INCH BOTTINEAU ND CO-OP OBSERVER
PENNY SIZE HAIL ALONG WITH HEAVY RAINFALL
&&
CJS/LLPThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:09 PM CDT | Tornado Warning | BIS | Bottineau | 36 min |
| Jun 1, 4:50 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 55 min |
| Jun 1, 5:23 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 29 min |
| Jun 1, 6:11 PM CDT | Tornado Warning | BIS | Bottineau, Renville, Ward | 49 min |
| Jun 1, 6:11 PM CDT | Tornado Warning | BIS | Bottineau, Renville, Ward | 49 min |
| Jun 1, 6:46 PM CDT | Tornado Warning | BIS | Bottineau, Renville, Ward | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.